×

zbMATH — the first resource for mathematics

The solution of nonlinear coagulation problem with mass loss. (English) Zbl 1101.82018
The authors consider the following integro-differential equation \[ \partial C(x,t)/\partial t=\dfrac{1}{2}\int^x_0 dy\,K(y,x-y)C(x-y,t)-C(x,t)\int^{\infty}_o dy\,K(x,y)C(y,t)+\partial[m(x)C(x,t)]/\partial x \] reporting the evolution of the size distribution function \(C(x,t)\) of a system of particles undergoing coalescence (\(K(x,y)\) is the coalescence kernel) and mass loss (\(m(x)\) is the main loss rate, depending on the size \(x\)). They consider the special case \(m(x)=mx\), and two kinds of kernels: \(K=1, K=xy\). For each of these cases problems with different initial conditions are formulated and approximate solutions are found by means of two different iterative methods: the method of He and the decomposition method of Adomian, both briefly sketched in the paper.

MSC:
82C22 Interacting particle systems in time-dependent statistical mechanics
Keywords:
Coagulation
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Friedlander, S.K., Smoke, dust and haze, (1977), Wiley New York
[2] Silk, J., Star formation Geneva observatory, (1980), Sauvering Switzerland
[3] Johnston, D.; Benedek, G., ()
[4] Singh, P.; Rodgers, G.J., Coagulation process with mass loss, J phys A: math gen, 29, 1437-1450, (1996) · Zbl 0920.60077
[5] Pushkin, D.O.; Aref, H., Self-similarity theory of stationary coagulation, Phys fluids, 14, 2, 694-703, (2002) · Zbl 1184.76441
[6] He, J.H., A new approach to nonlinear partial differential equations, Comm nonlinear sci numer simul, 2, 4, 230-235, (1997)
[7] He, J.H., A variational iteration approach to nonlinear problems and its application, Mech appl, 20, 1, 30-31, (1998)
[8] He, J.H., Approximate analytical solution for seepage flow with fractional derivatives in porous media, Comput method appl mech eng, 167, 1&2, 57-68, (1998) · Zbl 0942.76077
[9] He, J.H., Approximate solution of nonlinear differential equations with convolution product nonlinearities, Comput method appl mech eng, 167, 1&2, 69-73, (1998) · Zbl 0932.65143
[10] He, J.H., Variational iteration method—a kind of nonlinear analytical technique: some examples, Int J nonlinear mech, 34, 699-708, (1999) · Zbl 1342.34005
[11] He, J.H., Variational iteration method for autonomous ordinary differential systems, Appl math comput, 114, 2&3, 115-123, (2000) · Zbl 1027.34009
[12] He, J.H., Approximate analytical methods in science and engineering, (2002), Henan Science & Technology Press, [in Chinese]
[13] He, J.H., Generalized variational principles in fluids, (2003), Science & Culture Publishing House of China Hong Kong, [in Chinese] · Zbl 1054.76001
[14] He, J.H.; Wan, Y.Q.; Guo, Q., An iteration formulation for normalized diode characteristics, Int J circuit theory appl, 32, 629-632, (2004) · Zbl 1169.94352
[15] Abdou, M.A.; Soliman, A.A., Variational-iteration method for solving burger’s and coupled burger’s equations, J comput appl math, 181, 245-251, (2005) · Zbl 1072.65127
[16] Momani, S.; Abuasad, S., Application of he’s variational-iteration method to Helmholtz equation, Chaos, solitons & fractal, 27, 5, 1119-1123, (2005) · Zbl 1086.65113
[17] Adomian, G., A new approach to nonlinear partial differential equations, J math anal appl, 102, 420-434, (1984) · Zbl 0554.60065
[18] Adomian, G., A review of the decomposition method in applied mathematics, J math anal appl, 135, 501-544, (1988) · Zbl 0671.34053
[19] Adomian, G., Solving frontier problems of physics: the decomposition method, (1994), Kluwer Boston · Zbl 0802.65122
[20] Wazwaz, A.M., A new approach to nonlinear advection problem: an application of the decomposition method, Appl math comput, 72, 175-181, (1995) · Zbl 0838.65092
[21] Wazwaz, A.M., A reliable modification of Adomian decomposition method, Appl math comput, 102, 77-86, (1997) · Zbl 0928.65083
[22] Wazwaz, A.M., A new algorithm for calculating Adomian polynomials for nonlinear operators, Appl math comput, 111, 53-69, (2000) · Zbl 1023.65108
[23] Finlayson, B.A., The method of weighted residuals and variational principles, (1972), Academic press New York · Zbl 0319.49020
[24] Inokvti, M.; Sekine, H.; Mura, T., General use of the Lagrange multiplier in nonlinear mathematical physics, (), 156-162
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.